# SDR 2020FA0000449

- Difficulty date: October 19, 2020
- Submitted: October 19, 2020
- Operation: General aviation
- Aircraft: N668SR
- Make and model: Cirrus SR22
- Aircraft serial: 2868
- Aircraft time: 1,873 hours
- Engine: Cont IO550N
- Engine time: 1,873 hours
- Propeller: Hartzl PHCJ3YF1
- System (JASC): 7414 · Magneto/Distributor
- Part: Magneto
- Part number: 10500556101
- Part serial: D4110512
- Condition: Inoperative
- Location: Left
- Part time: 1,873 hours
- Stage of operation: TX
- How discovered: O
- Nature of condition: R, Y
- Precautionary procedure: E

## Discrepancy

LEFT MAGNETO INTERNAL GEAR FAILURE.  LESS THAN 200 HRS SINCE LAST MAGNETO OVERHAUL.  THIS IS THE THIRD TIME ON SAME AIRCRAFT THAT THE LEFT MAGNETO HAS FAILED PRIOR TO SCHEDULED 500 HR INSPECTION, DUE TO PLASTIC DISTRIBUTOR GEAR STRIPPING/BROKEN TEETH.  MAGNETO FAILURE FOUND PRIOR TO FLIGHT DURING PREFLIGHT RUN-UP.  (NOTE: AIR CONDITIONER DRIVE SHARED BY LEFT MAGNETO DRIVE ON ACCESSORY CASE GEAR TRAIN).
